Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

Kinetic energy of highly elastic membranes


Authors: M. G. Hilgers and A. C. Pipkin
Journal: Quart. Appl. Math. 55 (1997), 791-800
MSC: Primary 73K10; Secondary 73C50, 73G05
DOI: https://doi.org/10.1090/qam/1486549
MathSciNet review: MR1486549
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A theory of elastic sheets with bending stiffness has been proposed in which the strain energy density of the sheet includes a dependence on the second-order derivatives. To study the motion of such sheets, a kinetic energy is required that is accurate to the same order. This is obtained by representing the deformation as a power series in the thickness variable. The lowest-order approximation yields the standard membrane kinetic energy. The next order includes a velocity gradient term. A particularly simple physical interpretation for the additional term is obtained. Furthermore, the matrices involved in this term are shown to possess desirable properties, which can be utilized in future analysis.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 73K10, 73C50, 73G05

Retrieve articles in all journals with MSC: 73K10, 73C50, 73G05


Additional Information

DOI: https://doi.org/10.1090/qam/1486549
Article copyright: © Copyright 1997 American Mathematical Society


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website